Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 119, NWS Philadelphia/Mount Holly

July 25, 2010Kent County, Sussex County, Delaware; 4 counties in Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 25, 2010, 4:11 PM EDT for Kent County, Sussex County, Delaware; 4 counties in Maryland. It was in force for 94 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2010, 4:11 PM EDT (20:11 UTC)
Expired
Jul 25, 2010, 5:45 PM EDT
In force
94 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 47 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:15 PM EDTTSTM WND DMGEaston, MDTREES DOWN WITH ESTIMATED WIND GUST OF 60 TO 65 MPH.
Jul 25, 4:22 PM EDTTSTM WND GST 71Tilghman Island, MDWIND GUST OF 71 MPH AT KNAPPS NARROWS ON TILGHMAN ISLAND.
Jul 25, 4:25 PM EDTTSTM WND DMGDagsboro, DELARGE TREE SPLIT AND LARGE TREE LIMBS DOWN IN FRANKFORD.
Jul 25, 4:40 PM EDTTSTM WND DMGDenton, MDNUMEROUS TREES AND WIRES DOWN IN DENTON, PORCH DAMAGE REPORTED, DEBRIS TOSSED HUNDREDTHS OF FEET. KDOX DOPPLER RADAR STRAIGHT LINE WIND ESTIMATES ABOUT 85 MPH AT 1300 FEET.
Jul 25, 5:17 PM EDTTSTM WND GST 58Lewes, DE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 1:46 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS51 KPHI 252011
SVRPHI
DEC001-005-MDC011-029-035-041-252145-
/O.NEW.KPHI.SV.W.0119.100725T2011Z-100725T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT SUN JUL 25 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KENT COUNTY IN CENTRAL DELAWARE...
  CAROLINE COUNTY IN EASTERN MARYLAND...
  TALBOT COUNTY IN EASTERN MARYLAND...
  THIS INCLUDES THE CITY OF EASTON...
  SOUTHWESTERN KENT COUNTY IN NORTHEAST MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  SUSSEX COUNTY IN SOUTHERN DELAWARE...
  THIS INCLUDES THE CITY OF GEORGETOWN...

* UNTIL 545 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  STEVENSVILLE...OR 16 MILES WEST OF CENTERVILLE...AND MOVING
  SOUTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TALBOT AROUND 420 PM EDT...
  COPPERVILLE AND ST. MICHAELS AROUND 425 PM EDT...
  EASTON AROUND 430 PM EDT...
  HAMBLETON...TANYARD AND TRAPPE AROUND 435 PM EDT...
  CHOPTANK...PRESTON AND WINDYHILL AROUND 440 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND NEW JERSEY
AND EASTERN PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN DELAWARE AND
NORTHEASTERN MARYLAND.

&&

LAT...LON 3846 7570 3867 7576 3856 7605 3868 7634
      3866 7634 3877 7640 3887 7625 3882 7621
      3883 7620 3894 7624 3885 7639 3905 7631
      3900 7618 3928 7621 3897 7529 3880 7507
      3846 7503
TIME...MOT...LOC 2011Z 317DEG 54KT 3898 7633

$$

NIERENBERG
3 follow-up statements
726 
WWUS51 KPHI 252058
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 PM EDT SUN JUL 25 2010

MDC029-035-041-252107-
/O.CAN.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
458 PM EDT SUN JUL 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR TALBOT...QUEEN ANNE'S AND
CENTRAL KENT COUNTIES IS CANCELLED...

THE LINE OF DESTRUCTIVE THUNDERSTORMS HAS MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND NEW JERSEY
AND EASTERN PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN DELAWARE AND
NORTHEASTERN MARYLAND.

LAT...LON 3865 7572 3869 7583 3867 7593 3870 7596
      3885 7586 3891 7592 3887 7592 3889 7595
      3897 7595 3912 7583 3897 7529 3893 7530
      3881 7518 3879 7513 3880 7507 3846 7503
      3846 7570
TIME...MOT...LOC 2057Z 317DEG 54KT 3898 7558 3874 7554
          3850 7598

$$

DEC001-005-MDC011-252145-
/O.CON.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
KENT DE-CAROLINE MD-SUSSEX DE-
458 PM EDT SUN JUL 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SUSSEX...CAROLINE AND SOUTHERN KENT COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS TO 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VIOLA TO GREENWOOD TO 13
MILES SOUTHWEST OF PRESTON...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHWEST OF DOVER TO 14 MILES NORTHWEST OF GEORGETOWN TO 15 MILES
SOUTH OF EASTON...MOVING SOUTHEAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILFORD...SYCAMORE...LAUREL AND BETHEL BY 505 PM EDT...
  GEORGETOWN AND ELLENDALE BY 510 PM EDT...
  MILTON...GUMBORO AND MILLSBORO BY 515 PM EDT...
  FRANKFORD BY 520 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. WIND
GUSTS OF BETWEEN 60 AND 70 MPH WERE REPORTED IN TALBOT COUNTY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR NORTHERN DELAWARE AND NORTHEAST MARYLAND AND NEW JERSEY
AND EASTERN PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN DELAWARE AND
NORTHEASTERN MARYLAND.

&&

LAT...LON 3865 7572 3869 7583 3867 7593 3870 7596
      3885 7586 3891 7592 3887 7592 3889 7595
      3897 7595 3912 7583 3897 7529 3893 7530
      3881 7518 3879 7513 3880 7507 3846 7503
      3846 7570
TIME...MOT...LOC 2057Z 317DEG 54KT 3898 7558 3874 7554
          3850 7598

$$

GIGI
127 
WWUS51 KPHI 252114
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 PM EDT SUN JUL 25 2010

MDC011-252122-
/O.CAN.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
CAROLINE MD-
514 PM EDT SUN JUL 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR CAROLINE COUNTY IS
CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS IS EAST OF THE COUNTY AND
MARYLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR SOUTHERN NEW JERSEY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN
DELAWARE AND NORTHEASTERN MARYLAND.

LAT...LON 3865 7572 3871 7568 3881 7556 3887 7554
      3892 7560 3892 7557 3903 7555 3897 7529
      3893 7530 3881 7518 3879 7513 3879 7507
      3846 7503 3846 7570
TIME...MOT...LOC 2112Z 294DEG 39KT 3900 7543 3889 7528
          3878 7528 3860 7567

$$

DEC001-005-252145-
/O.CON.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
KENT DE-SUSSEX DE-
514 PM EDT SUN JUL 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SUSSEX AND SOUTHEASTERN KENT COUNTIES...

AT 509 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS TO 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
FREDERICA TO SLAUGHTER BEACH TO MILTON TO 6 MILES SOUTHWEST OF
SEAFORD...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF DOVER TO
15 MILES NORTH OF GEORGETOWN TO 8 MILES NORTHEAST OF GEORGETOWN TO 18
MILES NORTH OF SALISBURY...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SYCAMORE...LEWES AND LAUREL BY 520 PM EDT...
  REHOBOTH BEACH AND HENLOPEN ACRES BY 525 PM EDT...
  MILLSBORO AND DEWEY BEACH BY 530 PM EDT...
  GUMBORO...LONG NECK AND DAGSBORO BY 535 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
SUNDAY EVENING FOR SOUTHERN DELAWARE AND NORTHEASTERN MARYLAND.

&&

LAT...LON 3865 7572 3871 7568 3881 7556 3887 7554
      3892 7560 3892 7557 3903 7555 3897 7529
      3893 7530 3881 7518 3879 7513 3879 7507
      3846 7503 3846 7570
TIME...MOT...LOC 2112Z 294DEG 39KT 3900 7543 3889 7528
          3878 7528 3860 7567

$$

GIGI
582 
WWUS51 KPHI 252133
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
533 PM EDT SUN JUL 25 2010

DEC001-252143-
/O.CAN.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
KENT DE-
533 PM EDT SUN JUL 25 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KENT COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR SOUTHERN NEW JERSEY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN
DELAWARE AND NORTHEASTERN MARYLAND.

LAT...LON 3846 7565 3858 7549 3864 7546 3867 7541
      3870 7538 3874 7536 3882 7521 3881 7518
      3879 7513 3879 7507 3846 7503
TIME...MOT...LOC 2133Z 294DEG 39KT 3891 7516 3880 7501
          3869 7501 3851 7541

$$

DEC005-252145-
/O.CON.KPHI.SV.W.0119.000000T0000Z-100725T2145Z/
SUSSEX DE-
533 PM EDT SUN JUL 25 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN SUSSEX COUNTY...

AT 530 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LEWES TO 6 MILES EAST OF LEWES TO DEWEY BEACH TO GUMBORO...OR ALONG A
LINE EXTENDING FROM 16 MILES WEST OF CAPE MAY TO 12 MILES SOUTHWEST
OF CAPE MAY TO 18 MILES EAST OF GEORGETOWN TO 12 MILES SOUTH OF
GEORGETOWN...MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLVILLE AND FRANKFORD BY 540 PM EDT...
  SOUTH BETHANY...FENWICK ISLAND...BETHANY BEACH AND OCEAN VIEW BY
  545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR SOUTHERN NEW JERSEY. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR SOUTHERN
DELAWARE AND NORTHEASTERN MARYLAND.

&&

LAT...LON 3846 7565 3858 7549 3864 7546 3867 7541
      3870 7538 3874 7536 3882 7521 3881 7518
      3879 7513 3879 7507 3846 7503
TIME...MOT...LOC 2133Z 294DEG 39KT 3891 7516 3880 7501
          3869 7501 3851 7541

$$

NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:38 PM EDT, 33 minutes earlier.

Area forecast discussion, Jul 25, 3:38 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT SUN JUL 25 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL
MOVE IN FOR MONDAY AND TUESDAY. A WARM FRONT MAY CROSS THE REGION
ON WEDNESDAY, AND A COLD FRONT MAY CROSS THE REGION ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS NOTED PREVIOUSLY, DYNAMICS/KINEMATICS AND THERMODYNAMICS WERE
CREATING ACTIVE WEATHER LATE THIS AFTERNOON. IT ALL STARTS TO
OUTRUN THE FORMER BY THE TIME IT HITS OUR FAR SOUTHERN ZONES, BUT
THE THEMODYNAMICS HAVE A GOOD CHANCE OF COMPENSATING FOR THAT. WE
EXPECT THE ACTIVITY TO CLEAR OUT TONIGHT.

TEMPERATURES HAVE BEEN DROPPING QUITE SIGNIFICANTLY IN THE
CONVECTION, AND THAT TREND SHOULD CONTINUE AS IT MAKES PROGRESS
SOUTHEAST. DRIER AIR ALSO WILL START TO MOVE IN TONIGHT. AS A
RESULT, WE HAVE DROPPED THE WARNING FOR THE URBANIZED AREAS OF THE
LOWER DELAWARE VALLEY, AND WE MAY DROP AT LEAST PARTS OF THE
ADVISORY BEFORE THE 8 PM DEADLINE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SOMEWHAT COOLER AND MUCH LESS HUMID AIR IS ON TAP THROUGH TUESDAY.
A WARM FRONT MAY APPROACH TUESDAY NIGHT AND CROSS THE AREA ON
WEDNESDAY. DEW POINTS LIKELY WILL START TO RISE IN RESPONSE, AND
WE HAVE MAINTAINED THE SLIGHT CHANCE POPS ON WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ERLY IN THE PD, THERE WILL BE A SFC LOW MOVG THRU ERN CANADA.  THE
CDFNT ASSOCD WITH THIS LOW WILL EXTEND SWWD ACRS THE OH VLY.  THIS
FRONT WILL MOVE EWD AND CROSS THE REGION ON THURSDAY.  THREE ARE
STILL SOME TIMING DIFFS WRT THE FRONTAL TIMING, WITH THE ECMWF AND
CMC BEING A BIT SLOWER THAN THE GFS.  HOWEVER, THERE IS MUCH BETTER
AGREEMENT OVERALL AND THE DIFFS ARE NOT AS LARGE AS THEY WERE
YESTERDAY, LENDING MORE CREDENCE TO THE CURRENT SOLN.  THE SLOWER
TIMING WAS MAINTAINED FOR THE CURRENT FCST.  MOST IF NOT ALL OF THE
PRECIP SHOULD BE OVER BY 30/06Z.

THEN HIGH PRESSURE BUILDS DOWN FROM CANADA, BRINGING A RETURN TO DRY
AND PLEASANT WX FOR FRIDAY INTO SUNDAY, ON GENLY DRY NWLY ZONAL
FLOW.  THE GFS DOES TRY TO BRING SOME PRECIP THROUGH EARLY ON
SUNDAY, BUT THIS SEEMS TO BE THE RESULT OF A VORT THAT HAS SOME
FEEDBACK PROBS WITH IT AND WILL BE DISCOUNTED FOR NOW.

TEMPS WILL BE ABV NRML ON THURSDAY, THEN NEAR TO SLIGHTLY ABV NRML
FOR THE REST OF THE PD.  IT IS PSBL THAT WE MAY NOT HIT 90 DEGREES
IN MANY AREAS FRI AND SAT.  DEW POINTS APPEAR TO BE VERY COMFORTABLE
EARLY ON, PSBLY BECOMING MORE UNCOMFORTABLE BY SUNDAY, BUT OVERALL,
IT SEEMS LIKE A NICE STRETCH OF WX.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SEVERE THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BRING OCNL
MVFR/IFR THROUGH THE EVENING THEN DRIER AIR AND VFR CONDITIONS TO
RETURN TO THE TERMINALS BY MID TO LATE EVENING. WINDS WILL SHIFT TO
NW THIS EVENING AND THEN GO N OVERNIGHT. WIND SPEEDS WILL REMAIN 5
TO 10 KNOTS OVERNIGHT AND AROUND 10 KNOTS DURING THE DAY MON.

OUTLOOK...
VFR CONDITIONS EXPECTED INTO TUE.

&&

.MARINE...
STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE WATERS THIS EVENING
BEFORE THE COLD FRONT PASSES THIS EVENING. WINDS WILL SHIFT TO NW
THEN N OVERNIGHT AND REMAIN IN THE 10 KNOT RANGE. SCA FLAGS NOT
EXPECTED THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN. SEAS 3 TO 4
FT TONIGHT AND MON THEN DECREASING FOR MON NGT AND TUE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ016-021>023.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...NIERENBERG
AVIATION...O'HARA
MARINE...O'HARA
Hazardous weather outlook, Jul 25, 3:50 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SUN JUL 25 2010

DEZ001-NJZ001-007>010-012>015-017>020-024>027-PAZ054-055-060>062-
067>071-262100-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
350 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-NJZ016-021>023-262100-
CECIL-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
350 PM EDT SUN JUL 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-262100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
350 PM EDT SUN JUL 25 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>453-262100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
350 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 534 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ454-455-262100-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT SUN JUL 25 2010

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 12:53 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EDT SUN JUL 25 2010

PAZ054-055-060>062-067>069-251845-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-
1253 PM EDT SUN JUL 25 2010

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
BERKS...BUCKS...CARBON...CHESTER...LEHIGH...MONROE...MONTGOMERY AND
NORTHAMPTON COUNTIES...

AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO LOCALLY SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
29 MILES NORTH OF MONTAGUE TO 28 MILES WEST OF WILKES-BARRE TO 24
MILES WEST OF LANCASTER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS
WILL BE NEAR STRAUSSTOWN AROUND 145 PM...WOMELSDORF...TRESCKOW
AROUND 200 PM...WHITFIELD...WHITE HAVEN AROUND 215
PM...WANAMAKERS...NEW MAHONING AROUND 230 PM...LORANE AND
ALBRIGHTSVILLE AROUND 245 PM.

A SEVERE THUNDERSTORM IS CURRENTLY MOVING THROUGH THE LOWER
SUSQUEHANNA VALLEY AND IF IT MAINTAINS ITS PRESENT MOTION
WOULD ARRIVE IN THE PHILADELPHIA WESTERN SUBURBS BETWEEN 130 PM AND
230 PM. A SEVERE THUNDERSTORM WARNING MIGHT BECOME NECESSARY
FOR THIS STORM IF IT MAINTAINS OR INCREASES ITS CURRENT STRENGTH.

WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGER STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4115 7514 3994 7557 3998 7599 4011 7595
      4014 7590 4050 7644 4059 7603 4064 7600
      4074 7578 4091 7600 4101 7575 4105 7578
      4111 7576 4113 7564 4125 7550 4126 7514

GIGI
Special weather statement, Jul 25, 1:33 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT SUN JUL 25 2010

NJZ001-007-008-PAZ054-055-062-251900-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
133 PM EDT SUN JUL 25 2010

...AREA OF STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
MONTAGUE TO 9 MILES EAST OF MOUNT POCONO TO 11 MILES NORTH OF
LEHIGHTON...MOVING EAST AT 40 MPH. THE THUNDERSTORMS WILL BE NEAR
REEDERS...PENN FOREST RESERVOIR AROUND 145 PM...STORMVILLE...
SAYLORSBURG AROUND 200 PM...FORKS...HOPE AROUND 215 PM...ROXBURG...
PLEASANT VALLEY AROUND 230 PM...WHARTON AND VICTORY GARDENS AROUND
245 PM.

WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4120 7437 4104 7449 4100 7430 4089 7427
      4089 7433 4074 7436 4066 7446 4066 7453
      4074 7456 4071 7474 4078 7490 4062 7511
      4061 7533 4094 7592 4113 7529 4123 7514
      4116 7516 4109 7501 4131 7480 4135 7468

GIGI
Special weather statement, Jul 25, 2:14 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
214 PM EDT SUN JUL 25 2010

DEZ001-NJZ016>019-027-PAZ070-071-252015-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
214 PM EDT SUN JUL 25 2010

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...
DELAWARE... GLOUCESTER...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS OVER CENTRAL AND EASTERN PENNSYLVANIA.  THIS
AREA OF THUNDERSTORMS WAS MOVING EAST AT 50 MPH.  THE THUNDERSTORMS
SHOULD BEGIN TO AFFECT THE INTERSTATE 95 CORRIDOR BY 4 PM AND THEN
MOVE FURTHER EAST INTO SOUTHERN NEW JERSEY.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3947 7541 3955 7553 3958 7554 3957 7556
      3970 7576 3991 7551 4001 7531 3998 7528
      4001 7522 4004 7526 4008 7520 4005 7512
      4013 7502 4011 7497 4003 7498 4012 7483
      4013 7474 3996 7452

NIERENBERG
Local storm report, Jul 25, 3:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
307 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     3 NE ALLENTOWN          40.62N 75.44W
07/25/2010  M69.00 MPH       LEHIGH             PA   ASOS

            WIND GUST OF 69 MPH MEASURED AT LEHIGH VALLEY
            INTERNATIONAL AIRPORT.

0244 PM     HAIL             2 S TOUGHKENAMON        39.80N 75.76W
07/25/2010  E1.75 INCH       CHESTER            PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN NEW GARDEN TOWNSHIP.

&&

KLINE
Local storm report, Jul 25, 4:01 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SUN JUL 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     BERLINSVILLE            40.77N 75.57W
07/25/2010  M52.00 MPH       NORTHAMPTON        PA   TRAINED SPOTTER

            52 MPH WIND GUST AND SOME STREET FLOODING REPORTED IN
            BERLINSVILLE.

0234 PM     TSTM WND DMG     ALLENTOWN               40.59N 75.48W
07/25/2010                   LEHIGH             PA   NEWSPAPER

            TREES DOWN IN ALLENTOWN.

0234 PM     TSTM WND GST     3 NE ALLENTOWN          40.62N 75.44W
07/25/2010  M69.00 MPH       LEHIGH             PA   ASOS

            WIND GUST OF 69 MPH MEASURED AT LEHIGH VALLEY
            INTERNATIONAL AIRPORT.

0244 PM     HAIL             2 S TOUGHKENAMON        39.80N 75.76W
07/25/2010  E1.75 INCH       CHESTER            PA   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN NEW GARDEN TOWNSHIP.

0316 PM     TSTM WND DMG     PERRYVILLE              39.57N 76.07W
07/25/2010                   CECIL              MD   TRAINED SPOTTER

            TREES DOWN AND WATER COVERING ROAD IN PERRYVILLE.

0322 PM     TSTM WND DMG     BEAR                    39.62N 75.68W
07/25/2010                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN IN BEAR.

0333 PM     TSTM WND DMG     GLASSBORO               39.70N 75.11W
07/25/2010                   GLOUCESTER         NJ   TRAINED SPOTTER

            LARGE TREE BRANCHES DOWN IN GLASSBORO.

0343 PM     TSTM WND DMG     TRENTON                 40.22N 74.76W
07/25/2010                   MERCER             NJ   TRAINED SPOTTER

            TREES AND WIRES DOWN IN TRENTON.

&&

KLINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:25 PM EDTSevere Thunderstorm WarningPHINew Castle80 min
Jul 25, 2:45 PM EDTTornado WarningPHINew Castle30 min
Jul 25, 3:22 PM EDTSevere Thunderstorm WarningPHIKent, New Castle53 min
Jul 25, 1:30 PM EDTSevere Thunderstorm WarningPHICecil75 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.